Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Symptoms Hiv Diarrhea

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Caring for Your Gut: Dealing With Diarrhea, Nausea and Other Stomach Problems if You Have HIV/AIDS

...one of the most common side effects of HIV, intestinal infections, and HIV drugs. Left untreated, it can cause dehydration (loss of water and nutrients) and wasting (unintentional weight loss). You have diarrhea if you have watery stools or if you have three or more bowel movements each day. If your diarrhea lasts for more than a few days, contains blood, or if you have a high fever or stomach pain you should contact your health care...
Ask the Experts

Help

I was exposed to HIV like month ago and i was on PEP treatment for a month. I weighed myself then and i was 149lbs. After 6 weeks i weighed myself again and i am 143 lbs. I used to eat the same amount of food. I dont know how i lost this much. Also,...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
...weight loss is an indicator of HIV infection. For example, couldn't this be a result of a side effect of the PEP treatment or diarrhea?If you've tested negative, rest a little easier. You'll still need to get tested at the third month to be... Read more »

diarrhea lasting more than 8 weeks

I gave a Female South American Sex Worker unprotected oral sex almost 12 weeks ago & have developed diarrhoea continously almost 3 weeks after the incident for over 8 weeks since. I also had protected vaginal sex with her 3 times.I'm presently...
Ewald Horwath, M.D.

Response from Ewald Horwath, M.D.

University of Miami School of Medicine
...Your negative HIV tests are the best evidence you have that you are not HIV infected. Your symptoms - diarrhea, coated tongue and athlete's foot - have nothing to do with HIV. It takes many years after the initial HIV infection to develop Read more »

Initial CD4/VL, hair loss, recurrent diarrhea

Hi,I was diagnosed positive 22.01.09. I do not know date of infection. My initial lab tests have shown that my CD4 is 675 25% and Viral load 17,800. I'm somewhat worried about relatively high VL; should I be?Also, can moderate hair loss and...
Mark Holodniy, M.D., F.A.C.P., C.I.C.

Response from Mark Holodniy, M.D., F.A.C.P., C.I.C.

Stanford University, School of Medicine
...moderate range. A high viral load is one > 100,000. So, something to watch, but I am not overly concerned and you don't need HIV treatment at this point. A few more tests will tell you the trend over time. In regards to your symptoms, This is... Read more »

I am sure i have HIV +

I am pretty sure i am infected with HIV .. heres the story.. 4 years ago had high risk exposure and some brief symptoms after were-Purple rash over the body 2 days after exposure-Swollen groin the day and the next day after exposure-fever on the 4th...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...This forum is dedicated to HIV-positive folks, particularly those who have concerns related to fatigue and/or anemia. Questions related to HIV transmission, Read more »
Articles
AIDS InfoNet

Acute HIV Infection

...symptoms are fever, fatigue, and rash. Others include headache, swollen lymph glands, sore throat, feeling achy, nausea, vomiting, diarrhea, and night sweats. It is easy to overlook the signs of acute HIV infection. They can be caused by several... Read more »
AIDS InfoNet

Depression and HIV

...called SSRIs . They can cause loss of sexual desire and function, lack of appetite, headache, insomnia, fatigue, upset stomach, diarrhea, and restlessness or anxiety. The tricyclics have more side effects than the SSRIs. They can also cause... Read more »
The Well Project

Side Effects of HIV Drugs

...over-the-counter medications, or prescription drugs and have these treatments on hand, especially for common side effects like diarrhea and nausea Ask when you should get medical attention for a side effect Let your health care provider know... Read more »
AIDS InfoNet

Cryptosporidiosis

...living organism (the host). Your body is the host when you have this infection. Crypto mainly affects the intestines and causes diarrhea. Crypto is easily spread by contaminated food or water, or direct contact with an infected person or animal.... Read more »
Connect With Others

Suspected hiv notice coming.

Posted by diego47, 2 Replies
...Turns out my appendix was to blame and it was taken out. Fast forward to December 19th, during all this time I still keep having loose bowel movements and now I'm having night sweats and and my neck is sore but my lymph nodes are not swollen. I... Read more »

Question about Diarrhea Symptom

Posted by scared83, 1 Reply
...When someone gets a symptom of Diarrhea, how bad is it normally? Is it on and off? I haven't been eating anything out of the ordinary or taking any meds and I seem to Read more »

diarrhea in hiv

Posted by anonymous123, 3 Replies
...can diarrhea be the only symptom for hiv or do u have to have multiple symptoms? Read more »

test waiting

Posted by Anonymous, 2 Replies
I just recently had a test (yesterday). I am soooo scared about about getting the results. I cannot eat, sleep, and I dont know what to do...I almost suicidal...can someone help? Read more »